It's unfortunate no one, who has taken these medicines, has responded. I must say it doesn't look like many people would have that sort of reaction with both metformin and glipizide.
Those are as you know serious side effects of both the medicines.
I had a terrible time with Metiformin (Glucophage) I can't say about the other drug, the metiformin gave me about 2 weeks with gas and stomach problems and also a rask I thought I would never get rid of the aggravation and that was what it was I am no longer on metiformin I was able to stabalize things with diet but I tell you it gave me a rough time please take good care
i also have had bad times with metformin. too much and i get terrible stomach troubles. recently i cut metformin and started taking glipizide er. oh that was a mistake! a terrible rash on my face and arms! burning and itchy! take benedryl the doctor said. now waiting until this rash calms down before any other additive can be given to metformin. i feel just like staying on low dose metformin and if my sugar gets a little high, i will watch. has anyone else found a better working medicinal combination?
Omg did I ever first I had terrible problems with the metformin with it making me sick all the time and then they put me on actos which they removed because it made me gain weight and started me on glipizide taking my dosage up to 30 mg talk about itching to death I broke out in terrible rashes and the itching is driving me nuts so I have stopped taking the glipizide its been a week and I am still itching? Anyone know how long it takes to get out of your system going back to the dr monday to see what we can use for the diabetes that Im not allergic too... Help Im itching...
I started taking Metformin on Feb 4. On Feb 16 I went to the doctor with my face so swollen I couldn't raise my eyebrows. In retrospect, the swelling was incremental - I kept remarking that though I had completely cut sugar from my diet, I still looked as if I had been on a three-week bender. Ha! She switched me to glipizide. I started taking it on Feb 19 (wanted to get that Metformin out of my system). Tonight, 1/2 hour after taking the glipizide, I realized my face was swelling up. Took an antihistamine (the first one of my life!), and it has helped some. I'm wondering what the hell they're going to give me for this diabetes next. These meds are wreaking more havoc than the elevated sugar!
Hi Marta 22,
I just started Metformin 2 weeks ago. I was fine until I took it for one week. That night I had a rash on the inside of both shins and it felt hot to the touch. The next day, I spent the day on the toilet with diarrhea that was almost liquid. I stopped taking the medication and both symptoms have gone away. I am just over the line into diabetes and have decided to try diet and exercise first. Although I have been hearing great things about the anti aging properties of Metformin, having to live on the toilet doesn't make it worth taking and the rash feeling hot honestly scared me.
For 8 years I had rashes on my elbows, disappeared, then shifted to my rear end then back to my elbows
after I increased my dosage of metformin to 1000mg twice a day it got worse and traveled to
my thigh. while waiting to go to a new dermatologist I finally realized the connection. I stopped
taking metformin and two days later my rash cleared.and I have been free of rashes for 4 weeks.
Since my a1c today is 6.9 I am now trying to contol my Diabetes by diet. We will see what happens.
My next step will be to try Glipizizide
I have been taking Metformin for a couple months now, and I thought I had the stomach flu. I also have been feeling a weird sort of crawling or paresthesia sensation on my skin. Also, my skin has broken out. I noticed others had said they had a rash, but my skin is acne which I haven't had like this in some years now. I don't know if it is related or if it is just from the stress of the other symptoms and recently going back to college. Either way, I stopped taking the Metformin today and my stomach is still hurting like a bad stomach ache. I have also had a lot of gas as well. After reading several responses of stomach issues, I think I have pinpointed my problem. My doctor gave me this medicine to help me with weight loss, but at this rate it's not worth it to me. I feel horrible and bloated anyway and nauseated all the time. I think I need to revisit a different option as well. Thank you all for your responses. Since they helped me, I decided to pay it forward too. Take care!
Nov 27, 2017: I am on metformin since February 2017 for the condition of the first stage of type 2 diabetes.
I had that metallic taste symptoms when I first started that medication. One thing I never put 2+2=4 is that I was scratching my arm pits back then. In the past few weeks, I added a vitamin B complex to my diet, and in the past few days I have developed a rash on both sides of my abdomen. It was very itchy and I started to have an awful taste in my mouth.
I went to my clinic, and they indicated I may have allergies to B complex vitamins. Well, I had stopped taking that vitamin complex and had stopped metformin in case there was interaction a few days prior to go to the clinic. The itchiness was becoming less. The Dr. At the clinic told me not to stop metformin since it was to stabilize my sugar. Yesterday, I started back on metformin, and at night the itchiness came back... so bad it woke me up. And that bad taste in my mouth is back.
I am definetely allergic to metformin. I will tell my doctor.
When taking a new medication, all signs of discomfort eventhough weird must be mentioned to your doctor. Why was I srcatching there when I was not before. Oh and that bad taste in your mouth.
Well, that is my case. Everybody is different. It is up to you to write down what is different with a new medication.
I started with a rash on my hands. Then covered both of my arms, I look like I have a farmers tan. Hot, stingy and itchy. Both legs in the calf area are broken out. First thought it wad invokana. Time release metformin caused this
Still have it and getting worse.
diarrhea is a common side effect of metformin. Normally, you start at a low dosage and work your way up. You should never increase the dosage unless you can tolerate the drug.
Not every drug is for everyone. If a drug isn't doing you any good and giving you side effects, why on Earth do you still take it? There are plenty of diabetic drugs out there. Something will work for you that you can tolerate
Personally, metformin caused me stomach problems for about a week (because my idiot doctor started me off at a high dose of 1000 mg. Got over it and doubled the dose. That was two years ago and I've never had a problem since Glipizide never caused any side effects for me. Together the drugs lowered my A1C from 13 to 10.8
Saw the Endocrinologist who gave me Victoza and the A1c dropped to 6.7.
Your experience is different. If it doesn't work for you, stop taking the stuff
Well after I started taking metformin I started getting this bad rash around my mouth and side of my nose. I stopped taken it and slowly was going away then I told my dr af he basically laughed at me alleging that I’ve had this rashes before which I had but never like this. The other rashes would go away but this one is just there no matter what I take or use for it to go away. Then I started again for a couple of days since my dr said it wasn’t that and the rashes worsen . I’m very frustrated and upset that now I feel like is something else since my Dr keeps saying is not metfirming and going in 2 months with this.
I started Metformin 500 mg daily, internal itchiness was immediate. After only 3 doses, woke up with horrible hives all over my hip and thigh. This is horrible !!
i,m crying every day for 8 months because my hives i do everything what the dermatologist ,allergy doctor and general doctor told me to do i,m desperate !! i cut some of my medicines for a while , but the itchy still ,es a terrible life like this !! so now i'll try to cut the metformin ,, the only one medicina which i take twice a day and never cut out let see!!! i no want to live with this itchy is terrible i cant sleep and i cry all the time , i feel like a cactus !!!
I started taking metformin six weeks ago and besides the diarrhea I did rather well… But my doctor doubled my prescription to 1000 mg a day and I have broken out in constant itchy hives on my jaw line and red bumps on my cheeks.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.